Alabama, 2003Flash Flood in Alabama, June 6, 2003
June 6, 2003 · NWS MOB · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 6, 1:55 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 6, 1:55 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT FRI JUN 6 2003
QUITE AN ACTIVE WEATHER DAY WITH THE COASTAL COUNTIES RECEIVING
UP TO 2 TO 4 INCHES OF RAINFALL SINCE JUST AFTER MIDNIGHT. SURFACE
CHARTS SHOWS A FRONTAL BOUNDARY FROM THE CAROLINAS BACK INTO
CENTRAL AND NORTHERN MISSISSIPPI. A CLOSED OFF 1008 MB FRONTAL LOW
PRESSURE SYSTEM HAS DEVELOPED OVER NORTHEAST LOUISIANA. THIS LOW IS
FORECAST TO TRACK RAPIDLY NORTHEAST OUT OF THE LOWER MISSISSIPPI
RIVER VALLEY TONIGHT. WE WILL STILL HAVE TO CONTEND WITH A LARGE
AREA OF HIGH MOISTURE CONTENT (PRECIPITABLE WATERS AT OR ABOVE 2
INCHES) AND AN EXTENSIVE COVERAGE OF SHOWERS AND THUNDERSTORMS AHEAD
OF THE LOW PRESSURE SYSTEMS ATTENDANT TROF AS IT SLIDES SLOWLY EAST
THROUGH THE FORECAST AREA TONIGHT AND SATURDAY. THIS SUGGESTS THE
CONTINUATION IN THE HEAVY RAINFALL POTENTIAL. THUS FLASH FLOOD
WATCHES WILL REMAIN POSTED FOR THE FORECAST AREA TONIGHT. THE MAIN
BAND OF SHOWERS AND THUNDERSTORMS MOVES INTO THE EASTERN ZONES
SATURDAY. THIS IS WHERE WE WILL POST THE HIGHEST COVERAGES OF SHOWERS
AND THUNDERSTORMS THEN. IN THE WAKE OF A MID LEVEL DISTURBANCE
ROTATING EASTWARD OUT OF NORTHEAST TEXAS...WATER VAPOR IMAGERY SHOWS
DRYING. THE WEATHER MODELS PROGRESS THIS DRYING INTO THE AREA
SATURDAY NIGHT AND SUNDAY. HOWEVER...BOUNDARY LAYER MOISTURE REMAINS
SUFFICIENT TO MAINTAIN SOME CHANCE OF SHOWERS AND THUNDERSTORMS INTO
THE LATTER HALF OF THE WEEKEND. ALTHOUGH COVERAGES WILL BE SMALLER
THAN WHAT WE EXPECT TO SEE WITHIN THE NEXT 2 PERIODS.
EXTENDED RANGE...LITTLE CHANGE IS NOTED WITH RESPECT TO THE
CHARACTER OF THE HIGH LEVEL FLOW. UPPER LEVEL WESTERLIES REMAIN
ACTIVE NEXT WEEK. WE COULD SEE BRIEF FLUCTUATIONS IN MOISTURE CONTENT
EARLY IN THE WEEK AS A FRONTAL BOUNDARY SETTLES INTO THE DEEP SOUTH
ON MONDAY. HOWEVER...GULF MOISTURE SOON RETURNS AND DEEPENS AS A
RIDGE OF HIGH PRESSURE FROM THE WESTERN ATLANTIC INTO THE GULF
SURFACE AND ALOFT...ENHANCES SOUTH TO SOUTHWESTERLY FLOW. BEST COURSE
OF ACTION IS TO MAINTAIN CHANCES OF RAIN INTO NEXT WEEK. LITTLE
CHANGE TO TEMPERATURES. MILD NIGHTS AND WARM DAYS.
MARINE...MODERATE TO STRONG ONSHORE FLOW TONIGHT...AHEAD OF
SLOW EASTWARD MOVING TROF OF LOW PRESSURE...DECREASES SATURDAY. WINDS
AND SEAS MUCH HIGHER NEAR SHOWERS AND THUNDERSTORMS. NO MAJOR
HIGHLIGHTS WITH REGARD TO WINDS AND SEAS INTO NEXT WEEK.
FIRE...NO CONCERNS. /10
.PRELIMINARY TEMPS / POPS...
MOBILE 73 86 72 90 / 80 30 20 20
PENSACOLA 74 86 75 89 / 90 60 20 30
DESTIN 76 84 76 87 / 100 70 20 30
EVERGREEN 72 86 69 91 / 90 50 10 20
WAYNESBORO 71 87 68 91 / 80 30 10 20
CAMDEN 71 85 69 91 / 80 30 10 20
.MOB...
AL...FLASH FLOOD WATCH SOUTHWEST ALABAMA TONIGHT.
SMALL CRAFT ADVISORY ALABAMA COASTAL WATERS OUT 60 NM TONIGHT.
FL...FLASH FLOOD WATCH NORTHWEST FLORIDA TONIGHT.
SMALL CRAFT ADVISORY FLORIDA COASTAL WATERS OUT 60 NM TONIGHT.
MS...FLASH FLOOD WATCH SOUTHEAST MISSISSIPPI TONIGHT.Hazardous weather outlook, Jun 6, 4:30 AM CST, 12 hours 30 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT FRI JUN 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION THROUGH
TONIGHT.
AN AREA OF LOW PRESSURE WILL MOVE NORTHEASTWARD FROM THE WESTERN
GULF AND TRACK ACROSS SOUTH LOUISIANA AND INTO NORTHERN ALABAMA
THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM AND TRAIN
NORTHWARD ACROSS THE AREA TODAY AND TONIGHT. AS A RESULT...A THREAT
OF HEAVY RAINS AND FLASH FLOODING EXISTS ACROSS THE REGION THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEKEND AS AN UPPER LEVEL DISTURBANCE IS SLOW TO PUSH EAST OF THE
AREA.
OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH
THURSDAY AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE REQUIRED
LATER TODAY IF HEAVY RAINS RESULT IN FLOODING AND WARNINGS ARE
ISSUED.
Flash Flood, Escambia
- When
- June 6, 5:00 PM CST to 5:45 PM CST
- Where
- Escambia County, West Central Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.126, -87.162 (the zone’s center; the record gives no point)
Heavy rainfall caused several streets to flood around Atmore. Rainfall estimates of about four inches in a two hour period caused the flooding. Several streets had to be closed for about an hour due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 6, 2003$55,000 · 1 event
- Hail in Iowa, June 6, 2003$36,000 · 0.88 in hail · 4 events
- Tornadoes and Hail in Colorado, June 6, 2003F0 · 13 events
- Tornadoes and Flash Flood in Minnesota, June 6, 2003F0 · 10 events
- Tornado and Flash Flood in North Dakota, June 6, 2003F0 · 6 events
- Tornado and Hail in Colorado, June 6, 2003F0 · 3 events
- Hail in Colorado, June 6, 20031.75 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, June 6, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369805.